U.S. doctors online nowAsk doctors free
Chillicothe, OH
A 46-year-old female asked:

I have been taking 225mg of venlafaxine and 50mg of trazodone for a few months now. the doctor has added 150mg of bupropion a week ago. my friends say that i'm extremely moody and irritable and thinking more negatively.could the new medicines cause this?

4 doctor answers11 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 34 years experience
Antidepressants: My concern is that u r on 3 antidepressants. Adding wellbutrin (bupropion) seems to coincide with the symptoms that developed. Discuss with the prescribing physician as soon as possible.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Pamela Pappas
Psychiatry 44 years experience
Yes: It's very important to communicate any changes like this to your physician, which i hope is a psychiatrist since you're on multiple psychopharmacological agents. Did the moodiness & irritablity develop after the wellbutrin (bupropion) was added? Are you sleeping? Do you, yourself notice a change? The wellbutrin (bupropion) could be very activating for you. Please see your doctor and see what s/he recommends.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bassam Amawi
Psychiatry 51 years experience
BAD?: Very long time ago , i saw a patient who was on two benzodiazepine , three antidepressant and ritalin (methylphenidate). He was give given the diagnoses of {depression and adhd]....He continued to be irritable , depressed and angry . When i evaluated him i diagnosed him bad, i discontinued all psych med. And put him on lithium;upon follow up, he told me:" my wife will come to thank you, i never felt better...
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 34 years experience
3 antidepressants: Discontinuing the meds. Is a wise approach but has to be done gradually and closely monitored.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 20, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.